An Indonesian female with Stevens-Johnson syndrome mimicking cutaneous lupus: A case report

Nadya Meilinar Samson, Awalia

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Background: Diagnosing bullous eruptions in systemic lupus erythematosus (SLE) patients is challenging because there are so many differential diagnoses, including drug reactions such as Stevens-Johnson syndrome (SJS)/toxic epidermal necrolysis (TEN) and TEN-like cutaneous lupus erythematosus (LE). Case presentation: An Indonesian female with a SLE history complained of an erythematous rash over the body 2 weeks ago. A pulse dose of methylprednisolone was given, and after 3 days, of getting bullae appeared all over the body and treatment stopped. The patient is treated in collaboration with dermatology, ophthalmology, and allergy consultants to obtain a diagnosis of SJS supporting skin biopsy. The patient was given methylprednisolone 62.5 mg once daily for 7 days, Gentamicin 80 mg twice daily, and the skin lesion was treated with NaCl 0.9% compression. The patient showed improvement and decreased methylprednisolone dose to 16 mg 3 times a day. Discussion: Skin biopsy must be obtained to establish the diagnosis between JSJ/TEN and cutaneous LE. Conclusion: SJS/TEN can occur in SLE patients. The correct diagnosis can reduce the patient's mortality and morbidity.

Original languageEnglish
Article number104644
JournalAnnals of Medicine and Surgery
Volume82
DOIs
Publication statusPublished - Oct 2022

Keywords

  • Illness
  • Lupus erythematosus
  • Steroid
  • Stevens-Johnson syndrome
  • Toxic epidermal necrolysis

Fingerprint

Dive into the research topics of 'An Indonesian female with Stevens-Johnson syndrome mimicking cutaneous lupus: A case report'. Together they form a unique fingerprint.

Cite this